Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 51, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 3, 2004, 3:11 PM MDT for Davis County, Morgan County, Utah. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2004, 3:11 PM MDT (21:11 UTC)
- Expired
- Aug 3, 2004, 3:40 PM MDT
- In force
- 29 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Morgan County, UT
The radar
The Salt Lake City radar (KMTX), 60 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 032111
SVRSLC
UTC011-029-032140-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 PM MDT TUE AUG 3 2004
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL DAVIS COUNTY IN UTAH
THIS INCLUDES THE CITY OF FARMINGTON
WEST CENTRAL MORGAN COUNTY IN UTAH
THIS INCLUDES THE CITY OF MORGAN
* UNTIL 340 PM MDT
* AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FARMINGTON...OR ABOUT 3 MILES EAST OF
FARMINGTON...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
4 MILES NORTHWEST OF MORGAN AT 320 PM MDT
LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. A FUNNEL CLOUD
HAS ALSO BEEN REPORTED FROM THIS STORM BY LOCAL POLICE. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.
LAT...LON 4097 11198 4089 11178 4114 11150 4117 11171
4120 11179
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:50 AM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 9:50 AM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 950 AM MDT TUE AUG 3 2004 .SYNOPSIS...A SOUTH TO SOUTHWESTERLY FLOW WILL REMAIN OVER THE AREA THROUGH FRIDAY. THE FORECAST AREA WILL GRADUALLY DRY BY THE END OF THE WEEK FROM THE WEST. && .DISCUSSION...AIRMASS HAS DRIED A LITTLE OVER THE WESTERN AND NORTHERN SECTIONS OF THE CWFA THIS MORNING...BUT 12Z ETA RUN DOES INDICATE SOME NORTHWARD TRANSPORT OF MOISTURE LATER TODAY. ETA ALSO INDICATES SOME MID LEVEL ENERGY ARRIVING LATE THIS AFTERNOON AND EVENING. WITH SUFFICIENT MOISTURE...PW VALUES RANGING FROM A HALF AN INCH NORTHWEST TO NEARLY AN INCH SOUTHEAST...AND SOME INSTABILITY...EXPECT ISOLATED TO SCATTERED CONVECTION MUCH OF FORECAST AREA. WILL BE CONSIDERING EXTENDING POPS FARTHER NORTH INTO SOUTHEAST IDAHO GIVEN ABOVE. 12Z 7H TEMPERATURES AND SOME WARMING DURING THE DAY SUPPORT GOING FORECAST HIGHS. .FIRE WEATHER...A SLOW WARMING AND DRYING TREND WITH INCREASING BREEZY AFTERNOON WINDS WILL OCCUR TOWARDS THE END OF THE WEEK. WINDS WILL DROP OFF OVER THE WEEKEND BUT IT WILL BE HOT AND DRY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. ID...NONE. && BARJENBRUCH
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.